Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 465, NWS St. Louis, MO

July 21, 2006Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2006, 12:58 PM CDT for Madison County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 12:58 PM CDT (17:58 UTC)
Expired
Jul 21, 2006, 1:26 PM CDT
In force
28 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, MO

The radar

The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 9:22 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 211759
SVRLSX
MOC123-211845-
/O.NEW.KLSX.SV.W.0465.060721T1758Z-060721T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 145 PM CDT

* AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JUNCTION CITY...
  OR ABOUT NEAR FREDERICKTOWN...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREDERICKTOWN
  JUNCTION CITY
  RURAL AREA ALONG HIGHWAY 72 EAST OF FREDERICKTOWN


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3765 9036 3753 9040 3745 9015 3764 9015

$$

JPK
2 follow-up statements
000 
WWUS53 KLSX 211815
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT FRI JUL 21 2006

MOC123-211845-
/O.CON.KLSX.SV.W.0465.000000T0000Z-060721T1845Z/
MADISON MO-
113 PM CDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN MADISON COUNTY...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNEY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 6 MILES EAST OF JUNCTION CITY...OR ABOUT 6 MILES EAST OF 
FREDERICKTOWN...MOVING EAST AT 25 MPH. ANOTHER SEERE THUNDERSTORM 
WAS ABOUT 3 MILES SOUTH OF FARMINGTON MOVEING EAST AT 25 MPH. 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE AREAS 
ALONG HIGHWAY 72 EAST OF FRAMINGTON...AND ALSO AREAS ALONG HIGHWAYS 
A AND F.


LAT...LON 3765 9036 3742 9036 3742 9016 3764 9015

$$

JPK
000 
WWUS53 KLSX 211826
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI JUL 21 2006

MOC123-211837-
/O.CAN.KLSX.SV.W.0465.000000T0000Z-060721T1845Z/
MADISON MO-
127 PM CDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3765 9036 3742 9036 3742 9016 3764 9015

$$

JPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:18 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 21, 6:18 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT FRI JUL 21 2006

.DISCUSSION...
CDFNT EXTDS FM WK SFC LOW JUST SW OF STL W TO ANOTHER WK SFC LOW OVR
CNTRL KS ATTM. WRN PTN OF MCS OVR SRN PTNS OF IL AND IN JUST
CLIPPING THE ERN PTN OF THE CWA. THIS MCS IS JUST AHD OF WK SFC WV
ALNG FNT AND ALSO IN AREA OF RELATIVELY STG 850 MB WAA...THETA E
ADVCTN AND MOISTURE CNVG BASED ON LATEST RUC ANLYS. ANOTHER MCS
OVR MUCH OF NEBRASKA AND NWRN KS. THIS MCS WAS JUST N-NW OF SFC
LOW OVR CNTRL KS AND LOCATED ON THE NOSE OF A 30 KT SLY LLJ. SOME
OF THIS PCPN ALNG WITH CLOUD CVR MAY MAKE IT INTO THE NWRN PTN OF
THE CWA BY EARLY TO MID MRNG...ALTHOUGH THE BEST POTENTIAL OF PCPN
SHOULD OCCUR THIS AFTN AND THIS EVNG AS POSITIVELY TILTED MID-UPR
LVL TROF MOVES E-SEWD THRU THE AREA...WITH A WK SFC WV DVLPG ALNG
CDFNT AS IT MOVES SEWD THRU THE SRN PTN OF THE CWA. GFS MDL APRS
A LTL TOO DEEP WITH THIS SFC WV DUE TO FEEDBACK PROBLEMS WHICH
BGN AT 00Z SAT. PREFER WKR SOLUTION OF NAM MDL. BEST PCPN THREAT
SHOULD SLOWLY SHIFT SEWD WITH TIME THRU THE CWA TGT AS CDFNT CONTS
TO MOVE SLOWLY SEWD...WITH PCPN POTENTIAL ENDING BY 12Z SAT AS
MID-UPR LVL TROF PUSHES SE OF THE CWA AND ALSO AS SFC RDG OVR THE
PLAINS BLDS SEWD INTO THE CWA. MDLS...ESPECIALLY THE NAM DEPICTS
SOME LGT QPF OVR PARTS OF THE AREA ON SAT AND SAT NGT MAINLY DUE
TO WK NW FLOW SHRTWVS AND ASSOCIATED WK SFC TROFFINESS BUT PLAN TO
LEAVE FCST DRY FOR NOW. LOW-MID LVL MOISTURE APRS TO BE QUITE
LIMITED AFT 12Z SAT. WILL GO BLW PERSISTANCE ON MAX TEMPS
TDA...ALTHOUGH HEAT INDICES WILL STILL BE FAIRLY HIGH FM STL S AND
E DUE TO SFC DWPTS IN THE LWR TO MID 70S NR FNT. SHOULD BE QUITE A
BIT COOLER OVR THE NRN AND WRN PTNS OF THE CWA TGT DUE TO AT LEAST
PARTIAL CLRG...SFC DWPTS DROPPING INTO THE LWR 60S...AND 850 MB
TEMPS FALLING TO ARND 13-15 DGRS C.

GKS
&&

.AVIATION...
FOR THE 12Z TAFS...
HAVE MVFR CONDITIONS OVER KCOU...KSUS AND KSTL AS LOW STRATUS
ADVECTS WESTWARD EARLY THIS MORNING. WILL KEEP THESE CONDS THRU
14Z...THEN LARGE AREA OF RWS AND TRWS TO THE NW SLIDES INTO THE
REGION. THUS SPED UP TIMING OF TEMPO GROUPS FOR PCPN FOR ALL TAF
SITES AND HAD IT PERSIST LONGER...ESPECIALLY FOR KSUS AND KSTL. SOME
UNCERTAINTY WITH MODELS BEYOND TODAY...SO LEFT TAF SITES DRY AFTER
THE EVENING HOURS TODAY.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 21, 8:36 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
836 AM CDT FRI JUL 21 2006

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-050>052-
221200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-GREENE IL-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY-
MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
836 AM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION. THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084-
085-099-221200-
BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
836 AM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE
REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY IN THE
HUMID AND UNSTABLE ATMOSPHERE ALONG THE COLD FRONT. A FEW STORMS
MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

TILLY

In the hours before

Local storm report, Jul 21, 12:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     SPANISH LAKE            38.79N 90.21W
07/21/2006                   ST. LOUIS          MO   TRAINED SPOTTER

            TREE TOPS BROKEN OFF AND TORN SERVICE LINE OFF TOP OF
            HOUSE.

&&

CCROWE
Local storm report, Jul 21, 12:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/21/2006                   CLINTON            IL   AMATEUR RADIO

            CORN FIELDS FLATTENED

&&

BMILLER
Local storm report, Jul 21, 12:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/21/2006                   CLINTON            IL   AMATEUR RADIO

            TREES BLOWN ONTO ROOFS

&&

BMILLER
Local storm report, Jul 21, 12:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     TROY                    38.73N 89.89W
07/21/2006                   MADISON            IL   TRAINED SPOTTER

            TREES DOWN

&&

BMILLER
Local storm report, Jul 21, 12:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND GST     ST. CHARLES             38.79N 90.52W
07/21/2006  E60 MPH          ST. CHARLES        MO   LAW ENFORCEMENT

            IN TOWN - TREES DOWN WITH WINDS ESTIMATED 60-65 MPH.

&&

CCROWE
Local storm report, Jul 21, 12:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             2 N COLLINSVILLE        38.71N 90.00W
07/21/2006  E1.75 INCH       MADISON            IL   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL IN MARYVILLE, IL AREA.

&&

CCROWE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:20 AM CDTSevere Thunderstorm WarningLSXBoone40 min
Jul 21, 8:39 AM CDTSevere Thunderstorm WarningLSXAudrain58 min
Jul 21, 8:46 AM CDTSevere Thunderstorm WarningLSXCallaway44 min
Jul 21, 9:10 AM CDTSevere Thunderstorm WarningLSXMontgomery50 min
Jul 21, 9:32 AM CDTSevere Thunderstorm WarningLSXLincoln, Warren58 min
Jul 21, 10:00 AM CDTSevere Thunderstorm WarningLSXSaint Charles60 min
Jul 21, 10:27 AM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis63 min
Jul 21, 11:35 AM CDTSevere Thunderstorm WarningLSXCrawford25 min
Jul 21, 12:19 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois, Washington56 min
Jul 21, 12:44 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.